MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS A/B/D MONO & REV GRP 5X20; BLOOD GROUPING REAGENTS

MICROTYPING SYSTEMS MTS A/B/D MONO & REV GRP 5X20; BLOOD GROUPING REAGENTS
Catalog Number MTS080515
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 16oct2025, ortho gtsc requested the test order report (lab report) from the customer and obtained the e-connectivity (econn) column grade results, metering and barcode scan reports from the ortho vision swift id-mts serial number (b)(6) for analysis.The customer stated that they perform (positive patient identification) ppid in the cerner system (electronic health record) and can draw only one sample with electronic identifier by the patient bedside.The customer stated they can then perform both the original abo-rh and the abo-rh verifier (re-type) on the same sample.The customer reported qc performed on the day of analysis passed.No confirmation was provided.While the customer was on the phone with gtsc, they were made aware by another tech that the sample in question had been scanned using the handheld barcode scanner.The customer stated they accepted responsibility for the erroneous results and were confident there was no failure with the products or the analyzer.The customer stated they would request a new sample draw and provide results to gtsc.For confirmation, the gtsc reviewed the analyzer logs, and the following sequence of events was observed on 15oct2025: at 07:49, an alternate patient sample (patient b) was scanned by the handheld scanner and assigned to position 3, using the analyzer's assign to position function.This alternate patient sample was tested, and a b positive antigen type was automatically accepted by the system.At 08:02, the sample in question (b)(6) (patient a), was scanned using the handheld scanner, and assigned to position 5.At 08:02, the log showed the internal laser scanner did not identify a barcode on the vial for positions 3 or 5.The metering report showed the patient a sample serum was aspirated and dispensed at 08:03 into cassette003 for the reverse typing.This confirms the cause for one of the discrepant results having a reverse type o, since this was the correct sample in assigned position 5.Then, at 08:07, the barcode scan log shows the patient b sample was scanned with the handheld scanner and assigned to position 3, immediately followed by patient a sample being scanned with the handheld scanner and assigned to the same position 3.Subsequently, at 08:07 the internal laser scanner did not find a barcode on the vials in positions 3 or 5.The metering report shows the patient a sample serum being aspirated from the incorrectly assigned position 3 at 8:07 and dispensed into cassette006 for reverse typing.At 8:08 patient a sample cells (rbcs) were aspirated from the incorrectly assigned position 3 for the abo-rh forward typing then dispensed into cassette003 and cassette006.The sequence of events described above resulted in the following reaction patterns, confirming the reactions obtained by the customer: cassette003: b positive forward typing with o reverse typing cassette006: b positive forward and reverse typing the column grade report indicated both abo-rh results were graded by the analyzer at 8:21 and accepted manually by the operator.On the same day, the logs indicate the customer tested the same sample from patient a third time at 09:06, without using the handheld scanner or the assign to position function.The internal laser scanner identified and read the sample barcode, and the test resulted in o negative blood type.On (b)(6) 2025, the customer emailed gtsc stating that a second sample drawn from patient a had resulted in blood type o negative.No confirmation was provided.Based on the analysis performed, it indicates the sample tube was erroneously assigned to an incorrect position on the sample rack.No further investigation was carried out into this incident.The assignable cause of the discordant abo-rh blood group obtained by the customer for patient a is associated with use error, the operator inadvertently assigning the sample tube to an incorrect position on the sample rack using the assign to position function.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagent and analyzer to perform as intended.In mitigation of the issue reported by the customer, ortho vision analyzer reference guide states in chapter 9 samples / assign to position: "danger: mismatched samples, reagents, or diluents may result in incorrect results.Remove the appropriate rack from the load station.Enter the sample id, reagent id, or diluent id in the appropriate fields on the screen, as needed.Verify all sample, reagent, or diluent positions are correct through the software screen diagram before starting sample processing." no further complaints of this type have been received from the customer site since the time of the reported event.
 
Event or Problem Description
Cms (b)(4) / ra612560 on 16oct2025, a customer contacted global technical solutions center (gtsc) about what was described as discordant results for one patient sample abo-rh blood typing using mts a/b/d monoclonal and reverse grouping card lot 061325037-01 in conjunction with their ortho vision swift id-mts analyzer (b)(6).Complainant: (b)(6), medical technologist customer# (b)(6) date of event: 15oct2025, reported on: 16oct2025 analyzer: ortho vision swift id-mts serial number (b)(6), install date: 22mar2022 sw version: 5.16.0 reagent(s): mts a/b/d monoclonal and reverse grouping card lot 061325037-01, expiration date: 16mar2026, date of manufacture: 16jun2025 patient information (patient a): no known history.Sample id: (b)(6), encrypted sample id: (b)(6) the customer reported that on (b)(6) 2025, they had tested sample (b)(6) from patient a for abo-rh typing using mts a/b/d monoclonal and reverse grouping card lot 061325037-01 in conjunction with their ortho vision swift id-mts analyzer (b)(4) and obtained a b positive typing result.Simultaneously, the customer had the same sample tested for abo-rh verification (re-type) using the same reagents with the same analyzer and that they obtained a b positive with discrepant reverse typing (back typing as an o group) result.The same day, the customer stated the same sample was tested a third time using the same analyzer and reagents, and the result obtained was an o negative typing.The customer reported that no biased result was reported to the physician.The customer reported that the patient had not been harmed as a result of the reported event.

Brand Name
MTS A/B/D MONO & REV GRP 5X20
Common Device Name
BLOOD GROUPING REAGENTS
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23442274
Report Number1056600-2025-00015
Device Sequence Number14610662
Product Code QHR
UDI-Device Identifier10758750005932
UDI-Public(01)10758750005932(17)260316(11)250616(10)0613253701
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2026
Device Catalogue NumberMTS080515
Device Lot Number061325037-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Initial Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown